Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The existence of $ {\rm Irr}(X)$

Author: M. W. Mislove
Journal: Trans. Amer. Math. Soc. 175 (1973), 123-140
MSC: Primary 22A15
MathSciNet review: 0325839
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If X is a compact totally ordered space, we obtain the existence of an irreducible semigroup with idempotents X, $ {\text{Irr}}(X)$, with the property that any irreducible semigroup with idempotents X is the idempotent separating surmorphic image of $ {\text{Irr}}(X)$. Furthermore, it is shown that the Clifford-Miller endomorphism on $ {\text{Irr}}(X)$ is an injection when restricted to each $ \mathcal{H}$-class of $ {\text{Irr}}(X)$. A construction technique for noncompact semigroups is given, and some results about the structure of such semigroups are obtained.

References [Enhancements On Off] (What's this?)

  • [1] F. T. Christoph, Jr., Topological factor semigroups, Notices Amer. Math. Soc. 16 (1969), 328. Abstract #69T-G12.
  • [2] E. Hewitt and K. A. Ross, Abstract harmonic analysis. Vol. I: Structure of topological groups. Integration theory, group representations, Die Grundlehren der math. Wissenschaften, Band 115, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #158. MR 551496 (81k:43001)
  • [3] K. H. Hofmann and P. S. Mostert, Elements of compact semigroups, Merrill, Columbus, Ohio, 1966. MR 35 #285. MR 0209387 (35:285)
  • [4] R. J. Koch, Threads in compact semigroups, Math. Z. 86 (1964), 312-316. MR 30 #1499. MR 0171268 (30:1499)
  • [5] L. S. Pontrjagin, Continuous groups, GITTL, Moscow, 1954; English transl., Gordon and Breach, New York, 1966. MR 17, 171; MR 34 #1439. MR 0201557 (34:1439)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22A15

Retrieve articles in all journals with MSC: 22A15

Additional Information

Keywords: Compact semigroup, irreducible semigroup, linked semigroup, $ \mathcal{H}$-linked semigroup, generalized hormos, $ {\text{Irr}}(X)$, Clifford-Miller endomorphism
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society